Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 66, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 15, 2012, 7:57 PM CDT for Stark County, Illinois. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2012, 7:57 PM CDT (00:57 UTC)
- Expired
- May 15, 2012, 8:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Stark County, IL
The radar
The Quad Cities radar (KDVN), 81 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 2519 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
655
WUUS53 KILX 160057
SVRILX
ILC175-160130-
/O.NEW.KILX.SV.W.0066.120516T0057Z-120516T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
757 PM CDT TUE MAY 15 2012
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN STARK COUNTY IN NORTH CENTRAL ILLINOIS...
* UNTIL 830 PM CDT.
* AT 753 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
KEWANEE...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
OSCEOLA...CASTLETON AND BRADFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4124 8967 4123 8964 4107 8964 4115 8992
4116 8991 4116 8987 4123 8987 4124 8986
4124 8979
TIME...MOT...LOC 0057Z 290DEG 33KT 4121 8983
WIND...HAIL 60MPH 1.00IN
$$
AUTEN2 follow-up statements
067 WWUS53 KILX 160116 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 816 PM CDT TUE MAY 15 2012 ILC175-160130- /O.CON.KILX.SV.W.0066.000000T0000Z-120516T0130Z/ STARK IL- 816 PM CDT TUE MAY 15 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN STARK COUNTY UNTIL 830 PM CDT... AT 815 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BRADFORD...OR 15 MILES SOUTHEAST OF KEWANEE...MOVING EAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EXTREME EASTERN STARK COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4124 8970 4123 8964 4107 8964 4110 8974 TIME...MOT...LOC 0116Z 292DEG 29KT 4115 8965 WIND...HAIL 60MPH 1.00IN $$ AUTEN
530 WWUS53 KILX 160124 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 824 PM CDT TUE MAY 15 2012 ILC175-160134- /O.EXP.KILX.SV.W.0066.000000T0000Z-120516T0130Z/ STARK IL- 824 PM CDT TUE MAY 15 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STARK COUNTY WILL EXPIRE AT 830 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. LAT...LON 4124 8970 4123 8964 4107 8964 4110 8974 TIME...MOT...LOC 0124Z 292DEG 29KT 4112 8957 $$ AUTEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 6:29 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 15, 6:29 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 629 PM CDT TUE MAY 15 2012 .DISCUSSION... ISSUED 300 PM CDT TUE MAY 15 2012 MAIN CONCERN IS FRONT MOVING THROUGH TONIGHT...AND SECOND FRONT LATE IN WEEKEND. SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT. SURFACE DATA THROUGH AFTERNOON SHOWS COLD FRONT LOCATED FROM WI INTO SOUTHWEST IA. UPPER AIR DATA AT 12Z SHOWED VERY DRY AIR AHEAD OF FRONT AND SURFACE DEW POINTS INTO AFTERNOON HAVE MIXED OUT SOME...NOW INTO THE MID 40S TO NEAR 50. WITH THAT IN MIND...FEEL THE CHANCE OF STORM DEVELOPMENT IS LIMITED THIS EVENING AS FRONT APPROACHES THE NORTHERN CWA. SOME SLIGHT CHANCE OF PCPN WITH THE FRONT IN THE SOUTHEAST CWA ON WED MORNING...OTHERWISE CONDITIONS DRY TIL LATER PART OF WEEKEND. LONG TERM...SATURDAY INTO TUESDAY. EUR AND GFS MODELS SIMILAR WITH THE NEXT FRONTAL SYSTEM APPROACHING THE AREA...THOUGH THE EUR STILL THE SLOWER ONE. FIRST CHANCE OF RAIN IN THE WEST ON SUNDAY...AS FRONT APPROACHES. MAY BE SOME POSSIBLE WARM SECTOR STORMS...BUT THE MAIN THREAT WILL BE SUNDAY NIGHT AND MONDAY WITH CONVERGENCE ALONG FRONT. FRONT TO MOVE THROUGH MONDAY...CAUSING HIGHS POPS IN BEST DIURNAL UNSTABLE AIRMASS. A MINOR UPPER LEVEL SYSTEM ATTEMPTS TO CLOSE OFF OVER THE SOUTHERN GREAT LAKES AND AS A RESULT...WILL KEEP LINGERING MOISTURE IN THE AREA...TRIGGERING POSSIBILITY OF SHOWERS INTO TUESDAY. GOETSCH && .AVIATION... ISSUED 629 PM CDT TUE MAY 15 2012 VFR CONDITIONS WILL CONTINUE AT ALL TAF SITES NEXT 24HRS. WEAK FRONT IS DROPPING SOUTH THIS EVENING AND MOVE THROUGH ALL SITES. HIGH BASED SHOWERS AND ISOLATED THUNDERSTORMS ARE OCCURRING WITH THIS FRONT BUT AIRMASS IS VERY DRY OVER THE AREA. SO EXPECTING SHOWERS TO DISSIPATE AS THEY MOVE SOUTHEAST THIS EVENING AND NOT REACH ANY TAF SITE. HOWEVER...EXPECTING MID CLOUDS AND BKN CIRRUS DURING THE OVERNIGHT HOURS. EXPECTING SCATTERED CIRRUS OVERNIGHT BEHIND THE FRONT AND THEN CLEAR SKIES TOMORROW ONCE FRONT IS WELL SOUTH OF THE AREA. WINDS WILL DECREASE SOME THIS EVENING OUT OF THE SOUTHWEST AND THEN SWITCH TO NORTHEAST BEHIND THE FRONT OVERNIGHT AND THROUGH TOMORROW. WIND SPEEDS WILL INCREASE TO 10-15KTS BEHIND THE FRONT TOMORROW. AUTEN && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 15, 3:13 PM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 313 PM CDT TUE MAY 15 2012 ILZ027>031-036>038-040>051-053-161100- CASS-CHAMPAIGN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-STARK- TAZEWELL-VERMILION-WOODFORD- 313 PM CDT TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT A WEAK COLD FRONT WILL SINK SOUTHWARD INTO CENTRAL ILLINOIS THIS EVENING...TRIGGERING WIDELY SCATTERED THUNDERSTORMS ALONG AND NORTH OF A JACKSONVILLE...TO DECATUR...TO DANVILLE LINE. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER A FEW OF THE STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS INTO THE REGION SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. ILZ052-054>057-061>063-066>068-071>073-161100- CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY- 313 PM CDT TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS INTO THE REGION SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HJS
In the hours before
Special weather statement, May 15, 7:50 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
750 PM CDT TUE MAY 15 2012
ILZ027-160130-
KNOX-
750 PM CDT TUE MAY 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KNOX COUNTY UNTIL 830 PM
CDT...
AT 746 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEW WINDSOR...OR 15 MILES SOUTHWEST OF
CAMBRIDGE...MOVING SOUTHEAST AT 30 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RIO...
ONEIDA...
WATAGA...
ALTONA...
VICTORIA...
WILLIAMSFIELD...
OTHER LOCATIONS AFFECTED INCLUDE...SNAKE DEN HOLLOW AND DAHINDA.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4115 9016 4116 9000 4115 8998 4089 8999
4105 9045 4115 9045 4116 9044 4116 9017
TIME...MOT...LOC 0050Z 297DEG 28KT 4116 9040
AUTENThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:50 PM CDT | Special Weather Statement | ILX | Knox | 40 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.